MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-25
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a pipeline device had failed to open in the distal section and was found to be damaged.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the ophthalmic segment.The dimensions of the aneurysm had a max diameter of 6mm, a 4mm neck diameter, and a landing zone or artery size of 4.3mm distally and 4.9mm proximally.It was noted the patient's vessel tortuosity was moderate.The angiographic result post procedure was residual blood flow within the aneurysm.It was reported that the "stent tip end was damage and had poor deployment." it was noted that there was failure to open in the distal section of the pipeline device.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline device was re-sheathed less than or equal to 2 times.The pipeline was not used for an indication that is not approved (off-label).The pipeline and any accessory devices prepared as indicated in the instructions for use (ifu).It was asked but unknown if there was any patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Update b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.The cause of the event is uncertain, but it is suspected that damage to the distal end of the stent affected its deployment and prevented it from fully opening.Specific operations were performed in an attempt to open the distal end, including retrieval and redeployment of the stent in the straight m1 segment and manipulation by the surgeon; however, the distal end remained unopened.The procedure was completed by replacing the pipeline stent.
 
Additional Manufacturer Narrative
H3 product analysis: drawing(s) referenced: n/a.As found condition: the pipeline flex shield braid was returned for analysis within shipping box; within a plastic bio-pouch; and within an opened pipeline flex shield inner pouch.The pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.No other anomalies were observed.Testing/analysis: n/a.Conclusion based on the analysis findings, the pipeline flex could not be confirmed to have failure /incomplete open at distal as the device was resheated.In addition, the proximal and distal ends could not be identified.The pipeline flex braid was found fully opened and damaged.However, the root cause for damage could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.The customer indicated that vessel tortuosity was moderate.Which eliminates this factor out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24133649
Report Number2029214-2026-00124
Device Sequence Number10387724
Product Code OUT
UDI-Device Identifier00763000449483
UDI-Public(01)00763000449483(17)280826(10)D060986
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-25
Device Catalogue NumberPED2-475-25
Device Lot NumberD060986
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2026
Supplement Date Received by Manufacturer01/26/2026
03/11/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date02/17/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale